Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 3, NWS Seattle, WA

January 29, 2006

NWS Seattle, WA issued this high wind warning at Jan 29, 2006, 9:38 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2006, 9:38 PM PST (05:38 UTC)
Expired
Jan 30, 2006, 2:00 AM PST
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 300538
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
938 PM PST SUN JAN 29 2006

...A STRONG COLD FRONT WILL BRING HIGH WINDS TO LOCALIZED AREAS OF
THURSTON COUNTY TONIGHT...

WAZ011-301345-
/O.NEW.KSEW.HW.W.0003.060130T0538Z-060131T1000Z/
SOUTHWEST INTERIOR-
938 PM PST SUN JAN 29 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE AREA AROUND LAKE LAWRENCE AND YELM IN THURSTON
COUNTY. THE WARNING IS IN EFFECT UNTIL 2 AM PST MONDAY MORNING.

AT 9 AM...A SPOTTER NEAR LAKE LAWRENCE REPORTED SOUTHEAST SUSTAINED
WIND OF 44 MPH WITH GUSTS TO 58 MPH. THERE WAS ALSO A REPORT OF
TREE DAMAGE IN THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
5 follow-up statements
000 
WWUS76 KSEW 300554 AAA
NPWSEW

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
954 PM PST SUN JAN 29 2006

...A STRONG COLD FRONT WILL BRING HIGH WINDS TO LOCALIZED AREAS
OF THURSTON COUNTY TONIGHT...

WAZ011-301000-
/O.EXT.KSEW.HW.W.0003.000000T0000Z-060130T1000Z/
SOUTHWEST INTERIOR-
954 PM PST SUN JAN 29 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM PST MONDAY...

...CORRECTED ENDING TIME...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM PST MONDAY. 

AT 9 AM...A SPOTTER NEAR LAKE LAWRENCE REPORTED SOUTHEAST
SUSTAINED WIND OF 44 MPH WITH GUSTS TO 58 MPH. THERE WAS ALSO A
REPORT OF TREE DAMAGE IN THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
000 
WWUS76 KSEW 300959
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
159 AM PST MON JAN 30 2006

WAZ011-301100-
/O.EXP.KSEW.HW.W.0003.000000T0000Z-060130T1000Z/
SOUTHWEST INTERIOR-
159 AM PST MON JAN 30 2006

...HIGH WIND WARNING WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING FOR THE LAKE LAWRENCE AREA WILL EXPIRE AT 2
AM PST EARLY THIS MORNING. GUSTY SOUTH WINDS WILL CONTINUE OVER
THE AREA THIS MORNING BUT SPEEDS WILL GENERALLY BE IN THE 25 TO
35 MPH RANGE WITH OCCASIONAL GUSTS NEAR 50. THUS THE HIGH WIND
WARNING ISSUED EARLIER WILL BE ALLOWED TO EXPIRE.

BETWEEN 9 PM AND MIDNIGHT LAST NIGHT...A SPOTTER NEAR VAIL
RECORDED SUSTAINED WINDS OF 44 MPH WITH GUSTS TO 58 MPH. THE
HIGH WINDS DOWNED TREES.

$$
000 
WWUS76 KSEW 021251
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
451 AM PST THU MAR 2 2006

.A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH OFF THE WASHINGTON
COAST THIS MORNING. STRONG OFFSHORE FLOW WILL RESULT. HIGH WIND
IS POSSIBLE IN THE EAST PUGET SOUND LOWLANDS AND AROUND THE WEST
ENTRANCE OF THE STRAIT OF JUAN DE FUCA.

WAZ505-515-516-021800-
/O.CON.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/
EAST PUGET SOUND LOWLANDS-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-
451 AM PST THU MAR 2 2006

...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING.

EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
THIS MORNING...BUT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE MORE
LIKELY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$
000 
WWUS76 KSEW 021422
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
622 AM PST THU MAR 2 2006

.A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH OFF THE WASHINGTON
COAST THIS MORNING. STRONG OFFSHORE FLOW WILL RESULT. HIGH WIND
IS POSSIBLE IN THE EAST PUGET SOUND LOWLANDS AND AROUND THE WEST
ENTRANCE OF THE STRAIT OF JUAN DE FUCA.

WAZ505-021530-
/O.CAN.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/
EAST PUGET SOUND LOWLANDS-
622 AM PST THU MAR 2 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. 

$$

WAZ515-516-021800-
/O.CON.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-
622 AM PST THU MAR 2 2006

...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING.

EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THIS
MORNING...BUT A BRIEF PERIOD OF SUSTAINED SOUTHEASTERLY WINDS
RANGING FROM 25 TO 35 MPH ARE MORE LIKELY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$

HANER

WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 021428 CCA
NPWSEW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
626 AM PST THU MAR 2 2006

.A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH OFF THE WASHINGTON
COAST THIS MORNING WITH A PERIOD OF STRONG OFFSHORE FLOW STILL
POSSIBLE ALONG THE NORTH COAST AND AROUND THE WEST ENTRANCE OF
THE STRAIT OF JUAN DE FUCA.

WAZ505-021530-
/O.CAN.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/
EAST PUGET SOUND LOWLANDS-
626 AM PST THU MAR 2 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. 

$$

WAZ515-516-021800-
/O.CON.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-
626 AM PST THU MAR 2 2006

...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING.

EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THIS
MORNING...BUT A BRIEF PERIOD OF SUSTAINED SOUTHEASTERLY WINDS
RANGING FROM 25 TO 35 MPH ARE MORE LIKELY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 29, 9:00 PM PST, 38 minutes earlier.

Area forecast discussion, Jan 29, 9:00 PM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST SUN JAN 29 2006

.SYNOPSIS...A VERY STRONG FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON TONIGHT. ANOTHER STRONG SYSTEM WILL REACH THE AREA
TUESDAY EVENING. A COUPLE OF WEAKER ADDITIONAL SYSTEMS ARE EXPECTED
LATER IN THE WEEK. ANOTHER STRONG FRONTAL SYSTEM IS EXPECTED
SATURDAY.

&&

.SHORT TERM...THE RAIN HAS REALLY BEEN COMING DOWN THE PAST SEVERAL
OVER ALL OF WRN WA AS A STRONG COLD FRONT APPROACHES FROM THE WEST.
RAINFALL RATES .10-.20 INCHES/HR COMMON AROUND PUGET SOUND AND
HIGHER THAN THAT IN THE OLYMPICS WHERE SNOW LEVELS HAVE RISEN
CONSIDERABLY. SNOW LEVELS OVER THE CASCADES REMAIN LOW...BELOW MOST
PASSES...BUT A JUMP IN TEMPS HAVE BEEN NOTED THE PAST HOUR SOUTH OF
SNOQUALMIE PASS.  THERE MAY BE SOME CHANGE OVER TO RAIN THIS EVENING
IN THE CENTRAL CASCADE LOWER PASSES BUT SNOW LEVELS WILL FALL AGAIN
BEHIND THE FRONT.  THE HEAVY SNOW WARNING WILL BE CONTINUED FOR THE
MOUNTAINS WITH UP TO 2 FEET.

FLOODING IS NOW EXPECTED OR IMMINENT ON SEVERAL WRN WA RIVERS. A NEW
EXPANDED FLOOD WATCH WILL BE ISSUED SHORTLY TO INCLUDE THURSTON AND
LEWIS COUNTIES IN ADDITION TO GRAYS HARBOR...MASON...AND JEFFERSON.
OF MAIN CONCERN TONIGHT IS THE SKOKOMISH AND SATSOP WHICH ARE
EXPECTED TO REACH FLOOD STAGE.  THE SKOOKUMCHUCK WILL LIKELY REACH
FLOOD MON MORNING...AND THE CHEHALIS MON AFTERNOON.  LOWER REACHES
OF THE CHEHALIS MAY EVENTUALLY HAVE FLOOD PROBLEMS...SO THE WATCH
WAS EXPANDED TO COVER THOSE AREAS.  REFER TO THE LATEST LOCAL FLOOD
STATEMENT FOR DETAILS.

WINDS HAVE REALLY PICKED UP THIS EVENING...AND COULD INCREASE
FURTHER ALONG THE FRONT THE NEXT FEW HOURS.  RECEIVED TWO SPOTTER
REPORTS SO FAR JUST BELOW HIGH WIND CRITERIA IN WRN WHATCOM COUNTY
AND ERN THURSTON COUNTY.  HIGH WIND ALONG THE COAST NOT OUT OF THE
QUESTION EITHER...BUT THERE SEEMS TO BE A LULL THERE FOR THE TIME
BEING.  WILL HOLD OFF ON WIND WARNINGS FOR NOW SINCE SFC OBS ARE
ONLY SHOWING GENERALLY 20-30 MPH WITH SOME HIGHER GUSTS NOTED.

MERCER

.LONG TERM...PREVIOUS DISCUSSION...GFS HAS ONE SYSTEM AFTER ANOTHER
COMING INTO WESTERN WASHINGTON THURSDAY THRU SATURDAY. BUMPED UP THE
POPS FOR THOSE DAYS TO LIKELY. SUNDAY LOOKS LIKE IT COULD BE
DRY...BUT THEN AGAIN...ALMOST ALL DAY 7S LOOK LIKE THAT. LEFT IN A
CHANCE OF SHOWERS FOR SUNDAY SO IT WOULD NOT STICK OUT TOO MUCH FROM
THE FORECAST.  GRUB

&&

AVIATION...DELAYED.

&&

.MARINE WATCHES/WARNINGS/ADVISORIES...
.HEAVY SNOW WARNING CASCADES.
.FLOOD ADVISORY FOR THE N FORK OF THE STILLAGUAMISH.
.FLOOD WATCHES/WARNING FOR PARTS OF WRN WA.
.STORM WARNING COASTAL WATERS.
.GALE WARNING STRAIT ALL OF THE STRAIT OF JUAN DE FUCA.
.GALE WARNING ADMIRALTY INLET.
.GALE WARNING NORTHERN INLAND WATERS/CAMANO ISLAND TO PT ROBERTS.
.SMALL CRAFT ADVISORY PUGET SOUND/HOOD CANAL.
.AVALANCHE WARNING (SEE SABSAS OR WWW.NWAC.US).

WEATHER.GOV/SEATTLE
Hazardous weather outlook, Jan 29, 5:17 AM PST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SEATTLE WA
517 AM PST SUN JAN 29 2006

WAZ010-011-015-016-301330-
HOOD CANAL/KITSAP PENINSULA-SOUTHWEST INTERIOR-NORTH COAST-
CENTRAL COAST-
517 AM PST SUN JAN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST
CENTRAL WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR JEFFERSON...MASON...AND
GRAYS HARBOR COUNTIES FOR LATE TONIGHT. SEE THE FLOOD
WATCH BULLETIN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH IS IN EFFECT FOR JEFFERSON...MASON...AND
GRAYS HARBOR COUNTIES FOR MONDAY. SEE THE FLOOD WATCH
BULLETIN FOR DETAILS.

WAZ017-018-301330-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
517 AM PST SUN JAN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES.

.DAY ONE...TODAY AND TONIGHT

A HEAVY SNOW WARNING IS IN EFFECT ABOVE 2500 FEET. SEE THE
WINTER WEATHER BULLETIN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAVY SNOW WARNING IS IN EFFECT ABOVE 2500 FEET UNTIL
NOON MONDAY. SEE THE WINTER WEATHER BULLETIN FOR DETAILS.

WAZ012-301330-
OLYMPICS-
517 AM PST SUN JAN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS IN EFFECT FOR THE OLYMPICS.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT ABOVE 3500 FEET UNTIL 6 PM PST
THIS EVENING. SEE THE WINTER WEATHER BULLETIN FOR DETAILS.

A FLOOD WATCH IS IN EFFECT FOR LATE TONIGHT. SEE THE FLOOD
WATCH BULLETIN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH IS IN EFFECT FOR MONDAY. SEE THE FLOOD WATCH
BULLETIN FOR DETAILS.

In the hours before

Local storm report, Jan 29, 5:12 PM PST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
512 PM PST SUN JAN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     NON-TSTM WND GST 4 ENE VAIL              46.86N 122.58W
01/29/2006  55 MPH           THURSTON           WA   TRAINED SPOTTER

            SUSTAINED WINDS OF 38MPH. HEAVY RAIN.

&&

GRUB
Local storm report, Jan 29, 9:08 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
908 PM PST SUN JAN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       5 ESE MONTESANO         46.98N 123.50W
01/29/2006  2.20 INCH        GRAYS HARBOR       WA   TRAINED SPOTTER

            12 HOUR TOTAL - SPOTTER ESTIMATES .25 PER HR RAINFALL
            RATE DURING PAST SEVERAL HRS

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:23 AM PSTSnow AdvisorySEW14 hr

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.